Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes symptoms like bone chilling cold and hot temperature without fever when on several BP medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
My husband takes several Medes for blood pressure. Periodically he get hot like he has a fever but does not or he gets bone chilling cold. Almost flu like symptoms but no flu. What could be causing this. Please help us of you can.
Posted Sun, 15 Dec 2013 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 28 minutes later
Brief Answer: Details awaited Detailed Answer: Hi, Do you think what your husband experiences is because of the multiple medicines for Blood pressure? Is the blood pressure under control? What are the various medicines? Are there any other medications that he uses? Did you record the temperature during these periodicity? Let me know the details.
Above answer was peer-reviewed by
Follow-up: What causes symptoms like bone chilling cold and hot temperature without fever when on several BP medicine? 11 hours later
My husbands blood pressure seems to be doing well. We have taken his blood pressure during these times and seems to be ok. He really watches it takes his pressure daily. The meds he takes in the morning are multiple vitamin, hydralazine 75mg, levothyroxin 15mg (changed from levoxyl), bystoclic 5mg. His mid day meds hydralazine 75mg. Evening meds (at bed time) aspirin 80mg, doxazosin 4mg (changed from 2mg ), hydralazine 75mgs, atorvastatin 20mg. We have not taken his temp during these episodes. Did one day last week thought he may have had a flu it was 99.8 but was fine by morning. Hope this is what you need. Thank you so much.
Answered by Dr. Chakravarthy Mazumdar 11 hours later
Brief Answer: Drug interactions. Detailed Answer: Hi, Thank you for the response. I evidently notice one drug interaction that can happen with the medicine list that you provided. That is between Hydralazine and Atorvastatin. This can lead to numbness, tingling as they have potential to lead to peripheral neuropathy. Ask your doctor about this. Sometimes the same sensations can be complained by intense heat by the person. Ask the doctor if the timing needs to be changed between atorvastatin and Hydralazine. It makes real sense to test his TSH, Free T4 and Free T3 as well. If the multiple medications are fluctuating T4 levels in the blood. Tell all your vitamins to your doctor. You may not need few. Essentially he requires Biotin, Zinc, Co Q10, Pantothenate and Omega 3 Fatty acids. Try to supplement them with your diet These are the few things I wish to check in this case while following up further. I may find more answers.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor